Photoallergic Reaction in a Patient Receiving Vandetanib for Metastatic Follicular Thyroid Carcinoma: A Case Report

Jennifer Goldstein; Anisha B. Patel; Jonathan L. Curry; Vivek Subbiah; Sarina Piha-Paul

Disclosures

BMC Dermatol. 2015;15(2) 

In This Article

Abstract and Introduction

Abstract

Background Novel targeted agents have been increasingly developed and tested in clinical trials over the past 5–10 years, many with unknown and unanticipated side effects. We describe here a case of a patient with a history of metastatic follicular thyroid carcinoma that we believe developed vandetanib–associated photoallergic dermatitis while enrolled on a phase 1 clinical trial.

Case presentation A 51-year-old Caucasian female with poorly differentiated, metastatic follicular thyroid carcinoma presented with a cutaneous eruption that developed over 3 to 4 days while treated on phase 1 clinical trial with vandetanib-based therapy. Given the concern for photoallergic dermatitis, vandetanib was discontinued and supportive care provided including topical and oral steroid administration. Her cutaneous eruption improved and she was successfully re-challenged with vandetanib.

Conclusion Tyrosine kinase inhibitors, such as typo-vandetinib, with various therapeutic targets have come to the forefront of oncologic therapy in recent years. It is important to have a better understanding of the side effect profile and management in order to anticipate adverse events and maintain patient safety in future clinical trials.

Comments

3090D553-9492-4563-8681-AD288FA52ACE

processing....